MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CYCLESURE BIO INDICATOR; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS CYCLESURE BIO INDICATOR; INDICATOR, BIOLOGICAL
Catalog Number 14324
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant med product: sterrad 100nx sterilizer, serial # (b)(4).(b)(4).Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a positive result with a cyclesure® 24 biological indicator (bi) after a completed sterrad® 100nx cycle.The bi was incubated for 24 hours.The two subsequent bi results were both negative.The affected load was released and used on a patient.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of positive cyclesure® 24 biological indicators when the load has been released and used on patient(s) prior to reprocessing.
 
Additional Manufacturer Narrative
Test specifications for product release were met.No issues were observed in the dhr that would contribute to the complaint.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending of lot number, system risk analysis (sra), visual analysis and retains analysis.¿ the dhr was reviewed and the involved lot met manufacturer specifications at the time of release.No anomalies were observed that would contribute to the customer's experienced issue.¿ trending analysis by lot number was reviewed for the previous six months from open date and trending was not exceeded.¿ the sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." ¿ the single cyclesure® 24 bi was not returned for visual inspection, and therefore, visual analysis could not be performed.¿ thirty-two retains bis were subject to functional evaluation.All thirty-two bis met specification.The assignable cause of the issue could not be verified.The dhr review found no anomalies that would contribute to the complaint issue and retains testing met specification.However, the product was not returned so no further analysis could be performed.A customer letter was sent addressing the released load.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
CYCLESURE BIO INDICATOR
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA
MDR Report Key10014447
Report Number2084725-2020-50079
Device Sequence Number2715365
Product Code FRC
UDI-Device Identifier20705037016218
UDI-Public20705037016218
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number14324
Device Lot Number01420002
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer05/01/2020
09/18/2020
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date05/21/2020
09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1